Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 140, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 8, 2003, 4:14 AM EDT for Ashland County, Knox County, Ohio. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2003, 4:14 AM EDT (08:14 UTC)
- Expired
- Jul 8, 2003, 5:15 AM EDT
- In force
- 61 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Ashland County, OH, Knox County, OH
The radar
The Cleveland radar (KCLE), 103 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 3:20 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2731 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
742
WUUS51 KCLE 080814
SVRCLE
OHC005-083-080915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
414 AM EDT TUE JUL 8 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLAND COUNTY IN NORTH CENTRAL OHIO...
KNOX COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 515 AM EDT
* AT 414 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 2 MILES EAST OF
ASHLAND TO 7 MILES SOUTH OF MOUNT VERNON...MOVING EAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ASHLAND
DANVILLE
GAMBIER
HAYESVILLE
LOUDONVILLE
MOUNT VERNON
POLK
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4028 8262 4055 8251 4056 8232 4073 8232
4073 8238 4081 8240 4096 8234 4096 8213
4068 8213 4066 8223 4057 8218 4024 8220
4024 8237 4027 8249
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:25 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 8, 2:25 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 225 AM EDT TUE JUL 8 2003 NR ZNL UPR FLOW ACRS NRN TIER OF STATES BECOMES MORE NW SE AS RDG STARTS TO BLD WRN U.S. AFT 48 HRS. MDLS IN FAIRLY GOOD AGRMNT ON THIS WITH FAIRLY STG S/W MOVG E FM DKTS AT THAT TIME. ETA A LTL STGR WITH THIS FEATURE THAN AVN AS IT MOVES INTO LWR LKS AND OH VLY 60+ HRS. MDLS BGNG TO DVLP A LTL STGR SFC LOW THAN PRVS RUNS. SFC LOW TO NE IA BY 48 HRS THEN TO SRN LMIC BY 60 HRS. MOS POPS SEEM TO BE SLACKING OFF 3RD AND 4TH PDS. THIS LOOKS A LTL FISHY. WL GNLY KEEP POPS IN MDT TO HI CHC RGN WED AND WED NGT. MOST TMPS FAIRLY CLOSE AMG MDLS SO WONT VARY A WHOLE LOT. .CLE... OH...SVR TSTM WATCH TIL 5 AM FOR XTRM WRN END OF CWA. PA...NONE. VRCEK
Hazardous weather outlook, Jul 7, 6:17 AM EDT, 21 hours 57 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 617 AM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE PRIMARY THREAT APPEARS TO BE THE THREAT FOR STRONG, DAMAGING WINDS. LOCALLY HEAVY RAINS ARE ALSO QUITE POSSIBLE RESULTING IN LOCALIZED FLOODING OF SMALL STREAMS AND URBAN AREAS. .DAYS TWO THROUGH SEVEN... THE SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL PERSIST THROUGH AT LEAST TUESDAY. THE RISK FOR FLOODING WILL ALSO CONTINUE OVER AREAS THAT RECEIVE HEAVY RAINS IN A SHORT PERIOD OF TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 8, 12:59 AM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1259 AM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0424 PM RANDOLF OH TORNADO
07/08/03 PORTAGE
0440 PM AUSTINTOWN OH WIND DAMAGE
07/08/03 MAHONING SEVERAL TREES DOWN
0305 PM BUCYRUS OH WIND DAMAGE
07/08/03 CRAWFORD SEVERAL TREES DOWN
0255 PM MARION OH WIND DAMAGE
07/08/03 MARION FEW TREES DOWN
0330 PM GROVE OH WIND DAMAGE
07/08/03 MORROW SEVERAL TREES DOWN
0340 PM BELLVILLE OH WIND DAMAGE
07/08/03 RICHLAND 4 LARGE TREES DOWN
0305 PM FAIRVIEW PARK OH WIND DAMAGE
07/08/03 CUYAHOGA SEVERAL LARGE LIMBS DOWN
AND POWER LINES
0300 PM CLEVELAND OH 61 MPH TSTM WIND GUST
07/08/03 CUYAHOGA AT CLE AIRPORT
0300 PM LORAIN OH WIND DAMAGE
07/08/03 LORAIN SEVERAL TREES DOWN
0409 PM STREETSBORO OH 1.75 INCH HAIL
07/08/03 PORTAGE
0420 PM AKRON OH 50 to 60 MPH TSTM WIND GUST
07/08/03 SUMMIT
0427 PM CANTON OH 60 MPH TSTM WIND GUST
07/08/03 STARK
0937 PM NORTH OLMSTED OH .88 INCH HAIL
07/08/03 CUYAHOGA
0955 PM STRONGSVILLE OH .88 INCH HAIL
07/08/03 CUYAHOGA
1006 PM BRUNSWICK OH .88 INCH HAIL
07/08/03 MEDINALocal storm report, Jul 8, 12:59 AM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1259 AM EDT TUE JUL 8 2003
CORRECTED DATE OF EVENT
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0424 PM RANDOLF OH TORNADO
07/07/03 PORTAGE
0440 PM AUSTINTOWN OH WIND DAMAGE
07/07/03 MAHONING SEVERAL TREES DOWN
0305 PM BUCYRUS OH WIND DAMAGE
07/07/03 CRAWFORD SEVERAL TREES DOWN
0255 PM MARION OH WIND DAMAGE
07/07/03 MARION FEW TREES DOWN
0330 PM GROVE OH WIND DAMAGE
07/07/03 MORROW SEVERAL TREES DOWN
0340 PM BELLVILLE OH WIND DAMAGE
07/07/03 RICHLAND 4 LARGE TREES DOWN
0305 PM FAIRVIEW PARK OH WIND DAMAGE
07/07/03 CUYAHOGA SEVERAL LARGE LIMBS DOWN
AND POWER LINES
0300 PM CLEVELAND OH 61 MPH TSTM WIND GUST
07/07/03 CUYAHOGA AT CLE AIRPORT
0300 PM LORAIN OH WIND DAMAGE
07/07/03 LORAIN SEVERAL TREES DOWN
0409 PM STREETSBORO OH 1.75 INCH HAIL
07/07/03 PORTAGE
0420 PM AKRON OH 50 TO 60 MPH TSTM WIND GUST
07/07/03 SUMMIT
0427 PM CANTON OH 60 MPH TSTM WIND GUST
07/07/03 STARK
0937 PM NORTH OLMSTED OH .88 INCH HAIL
07/07/03 CUYAHOGA
0955 PM STRONGSVILLE OH .88 INCH HAIL
07/07/03 CUYAHOGA
1006 PM BRUNSWICK OH .88 INCH HAIL
07/07/03 MEDINALocal storm report, Jul 8, 1:35 AM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1259 AM EDT TUE JUL 8 2003
CORRECTED DATE OF EVENT
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0424 PM RANDOLF OH TORNADO
07/07/03 PORTAGE
0440 PM AUSTINTOWN OH WIND DAMAGE
07/07/03 MAHONING SEVERAL TREES DOWN
0305 PM BUCYRUS OH WIND DAMAGE
07/07/03 CRAWFORD SEVERAL TREES DOWN
0255 PM MARION OH WIND DAMAGE
07/07/03 MARION FEW TREES DOWN
0330 PM GROVE OH WIND DAMAGE
07/07/03 MORROW SEVERAL TREES DOWN
0340 PM BELLVILLE OH WIND DAMAGE
07/07/03 RICHLAND 4 LARGE TREES DOWN
0305 PM FAIRVIEW PARK OH WIND DAMAGE
07/07/03 CUYAHOGA SEVERAL LARGE LIMBS DOWN
AND POWER LINES
0300 PM CLEVELAND OH 61 MPH TSTM WIND GUST
07/07/03 CUYAHOGA AT CLE AIRPORT
0300 PM LORAIN OH WIND DAMAGE
07/07/03 LORAIN SEVERAL TREES DOWN
0409 PM STREETSBORO OH 1.75 INCH HAIL
07/07/03 PORTAGE
0420 PM AKRON OH 50 TO 60 MPH TSTM WIND GUST
07/07/03 SUMMIT
0427 PM CANTON OH 60 MPH TSTM WIND GUST
07/07/03 STARK
0937 PM NORTH OLMSTED OH .88 INCH HAIL
07/07/03 CUYAHOGA
0955 PM STRONGSVILLE OH .88 INCH HAIL
07/07/03 CUYAHOGA
1006 PM BRUNSWICK OH .88 INCH HAIL
07/07/03 MEDINALocal storm report, Jul 8, 1:37 AM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
137 AM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0111 AM HUDSON OH .75 INCH HAIL
07/08/03 SUMMITLocal storm report, Jul 8, 1:55 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
155 AM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 AM RAVENNA OH .75 INCH HAIL
07/08/03 PORTAGEThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:00 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 7, 9:04 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 41 min |
| Jul 7, 9:19 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 41 min |
| Jul 7, 9:31 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 44 min |
| Jul 7, 9:47 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 28 min |
| Jul 7, 10:12 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 63 min |
| Jul 7, 10:49 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 56 min |
| Jul 7, 11:11 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 49 min |
| Jul 7, 11:56 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 49 min |
| Jul 8, 1:04 AM EDT | Severe Thunderstorm Warning | CLE | Summit | 56 min |
| Jul 8, 1:39 AM EDT | Severe Thunderstorm Warning | CLE | Portage | 51 min |
| Jul 8, 2:33 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 57 min |
| Jul 8, 3:12 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Wood | 63 min |
| Jul 8, 3:28 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Ottawa, Sandusky, Seneca, Wyandot | 62 min |
| Jul 8, 3:56 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Morrow, Richland | 79 min |
| Jul 8, 4:08 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 8, 4:08 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 8, 4:25 AM EDT | Severe Thunderstorm Warning | CLE | Holmes, Lorain, Medina, Wayne | 65 min |
| Jul 8, 4:52 AM EDT | Special Marine Warning | CLE | 113 min | |
| Jul 8, 4:52 AM EDT | Special Marine Warning | CLE | 113 min | |
| Jul 8, 4:57 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 63 min |
| Jul 8, 5:08 AM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 67 min |
| Jul 8, 5:15 AM EDT | Tornado Warning | CLE | Cuyahoga, Lorain | 60 min |
| Jul 8, 5:27 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 63 min |
| Jul 8, 5:44 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 61 min |
| Jul 8, 2:42 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 8, 3:17 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 58 min |
| Jul 8, 3:37 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 38 min |
| Jul 8, 3:56 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 64 min |
| Jul 8, 3:59 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 61 min |
| Jul 8, 4:11 PM EDT | Tornado Warning | CLE | Seneca | 49 min |
| Jul 8, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 60 min |
| Jul 8, 4:21 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 54 min |
| Jul 8, 4:30 PM EDT | Flash Flood Warning | CLE | Crawford, Hancock, Seneca, Wyandot | 3 hr |
| Jul 8, 4:46 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 59 min |
| Jul 8, 4:54 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 66 min |
| Jul 8, 5:01 PM EDT | Tornado Warning | CLE | Huron | 59 min |
| Jul 8, 5:18 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain | 57 min |
| Jul 8, 5:20 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 55 min |
| Jul 8, 5:23 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 52 min |
| Jul 8, 5:24 PM EDT | Tornado Warning | CLE | Ashland | 51 min |
| Jul 8, 5:33 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 57 min |
| Jul 8, 5:35 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 55 min |
| Jul 8, 5:38 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 67 min |
| Jul 8, 5:49 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 56 min |
| Jul 8, 5:55 PM EDT | Flash Flood Warning | CLE | Ashland | 3 hr |
| Jul 8, 6:09 PM EDT | Tornado Warning | CLE | Wayne | 51 min |
| Jul 8, 6:22 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 53 min |
| Jul 8, 6:34 PM EDT | Flash Flood Warning | CLE | Richland | 3 hr |
| Jul 8, 6:53 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 52 min |
| Jul 8, 7:22 PM EDT | Flash Flood Warning | CLE | Crawford, Wyandot | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.